Hello. Hope someone can answer this.
I have been taking Xanax on/off for several years but NEVER daily. Maybe
half of a 0.5 mg pill once/day 1x/wk, then go without for a month or so, then maybe 1x/month.
There were yrs. where I took none. For the last 2 yrs., though, I have taken it more regularly, and especially THIS LAST YR. ( I have been under extreme stress and get lots of disabling panic attacks and migraines.)
I take an average of half pill (0.5 mg) to 1 pill (at most) maybe 2-3x/wk. I don't like the feeling of being on it, ( get too tired, spaced out) therefore I never feel that I have been "addicted" psychologically to it. I need to take it to get rid of the panic attacks that I cannot control w/deep breathing, etc. I have other physical medical problems which prevent me from exercising at moment. I know xanax is VERY addictive and people get rebound anxiety which makes panic/anxiety worse in long run.
I would like to try to not take it but am worried that i may get SEIZURES if I just quit. I also take Effexor XR daily, so maybe that will help. Would I be at risk or is it only "heavy" users who take lots per day every day?? The last time I took it was 7 days ago (1/2 of a 0.5 mg pill) Today I felt like i had flu-like symptoms, very dizzy/lightheaded, body aches. I am also going to start my period, so it could be cause of that! Tonight I felt a bit better physically but I had HORRIBLE anxiety. Was I going through withdrawal?
You should not be worried that you are going through Xanax withdrawals, if the dosages you gave me are correct, you should have no trouble just discontinuing you medication or taking a pill sporadically as needed for panic attack only when needed. But I think your whole approach needs reevaluation. You need to discuss with your prescribing physician possible need for therapy to learn how to deal better with your emotions, because the benzos are only a crutch and an addictive one at that. They never solve the situation only make worse in the long run. A good psychologist or psychiatrist can do wonders. Please try that instead. And don't worry yourself sick over the Xanax you took seven days ago, you will just make yourself have another panic attack, hyperventilate and than you can really have a seizure, but it will not be from benzo withdrawals!
Thank you Julia.I have had lots of therapy on/off since my early 20's ( I am 38 now), but I have had to move a lot which has led to inconsistent treatment. I had a surgery a yr. ago which left me with nerve entrapment/damage and abdominal adhesions; i am in intense pain 24/7! I know my physical problems led to more panic. I cannot do my cardio exercise ( very fast walking) that I used to do which helped me w/the panic attacks. I know once I can exercise again I will not need to take the xanax as much, and I will feel much better, but when that will be is undetermined ( hadn't had much luck w/good medical care here).
I do see a psychiatrist but cannot afford to go often. I probably need a psychologist/therapist.
im with the same problem with my rivotril..after 15 therapy..in hospital..even i never reached..maximum.1 pilow.in a very stresfull sityation..of course..i made a big step..but im still not winner.
i reduce the rivotril..1/4 per day and night..this mean 48 hours..but i live with fears..do not make again criza..
naw after hospital..i cant stop.this..very very addictive..rivotril...the same like your xanax..
i feel fear..my eyes ..i lost the sharpness of the day..i have hedache..and trembling..im very sad..crying...and i dont feel myself..confident.
i feel like im lost.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.